MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/3 UB-BL CB BL BK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/3 UB-BL CB BL BK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203707
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the eyelet where the suture was attached on the healicoil 5.5mm anchor broke, causing the suture to fall out.The anchor´s body remains secure inside the patient bone.The procedure was completed using a s+n back up device into an additional bone hole.There was a delay less than 30 minutes and no further complications were reported.The status of the patient was normal.
 
Additional Manufacturer Narrative
H6: a device deficiency was not identified, and the root cause of the reported events could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A clinical review states that definitive contributing clinical factors cannot be concluded based on the information provided; however, a user technique cannot be ruled out.Patient impact beyond that which is reported cannot be determined.The status of the patient was communicated as ¿normal¿ with no further complications reported.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
HEALICOIL RG SA 5.5MM W/3 UB-BL CB BL BK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19714245
Report Number1219602-2024-01493
Device Sequence Number8608576
Product Code MAI
UDI-Device Identifier00885554030860
UDI-Public00885554030860
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203707
Device Lot Number2135411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/20/2024
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale